It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-28-2008, 07:39 PM   #1
Member
(female)
 
Join Date: Aug 2008
Location: usa
Posts: 77
bebe1983 HB User
a whole month of levaquin???!

ive been on levaquin for 10 Days without any significant improvement

so my family doctor says that i need to stay on it for an entire month before i take a step further and See an ent.

that's bologna! i need to see an ent like yesterday b/c i feel totally miserable. im so tired And i always look Like i havent slept, and my face constantly Hurts.

has anyone ever stayed on levaquin for a Month and actually noticed improvement!?!

to me this Seems completely unsafe and increases my chances of developing antiobiotic resistant bacteria, which could be What i have to begin with.

i hope To god i can get an appointment with Someone fast. i feel so terrible and so overmedicated...

 
Old 10-28-2008, 08:53 PM   #2
Senior Member
(male)
 
Join Date: May 2008
Location: Louisiana
Posts: 126
Silas1066 HB User
Re: a whole month of levaquin???!

In 2004, I took a large dose of Levaquin and ended up in physical therapy for six months--did you know that there is a "black box" warning on this drug because of dangerous side-effects?

It can cause tendon ruptures, peripheral neuropathy, vasculitis, and a whole bunch of other nasty stuff. Happened to me.

Oral antibiotics are not very effective against chronic sinus infections--try irrigation with a machine instead. Another option is nebulized antibiotics (but not Levaquin/Avelox/Cipro). Augmenton will work just fine.

 
Sponsors Lightbulb
   
Old 10-29-2008, 03:56 AM   #3
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: a whole month of levaquin???!

Bebe-

I've taken Levaquin for 30 days a couple of times without any problems (it did help but didn't solve the problem permanently) but think you're right that it's just delaying the inevitable trip to the ENT, particularly because there's no way for your family doc to do an endoscopic exam to see why your infection hasn't cleared up.

Can you make an ENT appointment without the family doctor's referral? Based on everything you've shared, it doesn't sound your family doc is being all that helpful and you have a pretty serious history of sinus issues.

 
Old 11-01-2008, 01:59 PM   #4
Senior Member
(female)
 
Join Date: Apr 2006
Location: nj
Posts: 117
Ginger9909 HB User
Re: a whole month of levaquin???!

I would stay away from the primary care and go with a doctor who specializes in this type of thing maybe an allergist. My PC doctor didnt know anything and told me i didnt have asthma when indeed i did and suffered for quite a while until i almost couldnt even breath. It was over a year i suffered with breathlessness and decided to go outside of him and on my own and so glad i did. My allergy doctor has tried me on about 5 or 6 different antibiotics, she never keeps me on the same thing twice and have only been on any particular one for 14 days tops. Also with the levaquin i was very very scared to take it when i read about certain things such as ruptured tendons but she told me unless i was body building that i shouldnt worry about the ruptured tendon things. It didnt cause me any problems at all. I would though go outside of this doctor and demand to see an allergy specialist if you cannot go outside on your own without a referral.

 
Old 11-23-2008, 03:53 PM   #5
Member
(male)
 
Join Date: Jul 2008
Location: Scotsdale Arizona
Posts: 88
vince10 HB User
Re: a whole month of levaquin???!

Cipro is in the same class as Levaquin. It had terrible side effects for me. I took it for a urinary problem. I was on it a month. ruptured tendons are the worst of it, but it also causes tendonitis and over all joint and muscle pain. I've been off it a month and I still feel like crap from Cipro. My knees still hurt along with my back. The first few days I took it I could actually feel my achillies tendon pulling when I walked. I was doing no exersises. Just walking. This is one nasty drug

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Neurological / tendon issues and levaquin, prednisone and other assorted mentalcompass Open to All Other Health Topics 3 10-10-2011 11:33 PM
Tequin and Levaquin are POISON!!! Emak Allergies 17 04-26-2006 09:00 AM
Levaquin concern? fotomom Lyme Disease 3 01-17-2006 01:57 PM
Problems while taking Levaquin lllblessedlll Drug Interactions / Side Effects 4 08-19-2005 06:03 PM
Levaquin for Lyme...Tendon pain? JamesII1984 Lyme Disease 6 03-10-2005 09:46 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (63), janewhite1 (39), danabarb (16), Machaon (10), MountainReader (10), MeezerWheezer (7), jennybyc (7), ladybud (7), solofelix (6), Liquidplasma (4)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!